Ativan vs. xanax. Ativan makes me feel strange is xanax better? HELP!!!!!!!!!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

cuties mom
Regular Member


Date Joined Feb 2006
Total Posts : 24
   Posted 3/2/2006 9:33 PM (GMT -7)   
I am in temp depression due to my 5 year olds severe ulcerative colitis flare up.  Nothing can be done to help my son until next wed. (full colonoscopy sched. #2) and meantime without getting into too much detail my husband are not seeing eye to eye on treatment ( he has UC for 17 years).  Suffice to say, I am a mother watching my son suffer and not being able to help.  I am a wife who is currently distanced from my husband (his choice) and I am a mess!  Saw my GP today and she prescribed ativan, it makes me feel weird.  I have only had Xanax once after a miscarrage but it seemed better.  Does anyone know of the difference, I am told they are in the same family.
 
Warmest regards, Sharon

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 3/3/2006 6:58 AM (GMT -7)   
Yes, both Xanax and Ativan are Benzodiazepines (same chemical class).  They both antianxiety medications and are Controlled Substances.  They break down the same in the body.  Onset time is 30 minutes with peak in 1-4 hours.  The biggest difference between them is that Ativan is going to stay in your body longer, its duration time is 24-48 hours.  Where Xanax is durations time is 4-6 hours.  Keep in mind that everyone is different and will react to all these medications differently.  If you are having a problem with the Ativan call your doctor and let them know.  Or you can try taking a smaller dose, the tablet can be broken in half or even quartered and work your way up to the prescribed dosage. 
~elisha
 


Ladybugs12
New Member


Date Joined Mar 2006
Total Posts : 7
   Posted 3/5/2006 9:46 PM (GMT -7)   
I am not a doctor so I don't know, but I took ativan before and I didn't like it at all.
I really think an anti-depressant would be a better choice, only they take a few weeks to have an affect.
I hate to hear what you are going through, it must be very hard, I hope things get better , talk to your doctor and see what he can do, good luck and best wishes.

bluemeanies
Veteran Member


Date Joined Jun 2004
Total Posts : 1372
   Posted 3/6/2006 8:36 AM (GMT -7)   
I have not tried the Ativan but I do take Xanax.  They help take the edge off and help me to relax after an anxiety attack.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 1:11 AM (GMT -7)
There are a total of 2,733,392 posts in 301,111 threads.
View Active Threads


Who's Online
This forum has 151251 registered members. Please welcome our newest member, Danann.
207 Guest(s), 1 Registered Member(s) are currently online.  Details
Girlie


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer